MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous report was received from a us physician and concerns a female patient.She was injected with periosteum depots of radiesse, into the right mandible (off label use of device).Batch number was reported as unknown.A few hours after the radiesse injections on the periosteum, the patient experienced an acute pain and marked swelling with some overlying skin duskiness on the right mandibular area.It appeared consistent with a vascular occlusion (reported as vo).The patient was treated with 300 units of hyaluronidase to site on postoperative day 0 (reported as pod 0).Then repeat treatment on postoperative day 1 (reported as pod 1).Due to persistent pain, as well as nitroglycerin paste, baby aspirin and oral doxycycline.The outcome of the events was unknown.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event vascular occlusion (pt: vascular occlusion), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse injectable implant could not be reviewed, as the lot number was not reported.
 
Event or Problem Description
Follow-up information was received on 19-jul-2024: the events acute pain and swelling/edema was considered as symptoms of vascular occlusion and were therefore not coded.The patient's initials were provided.She was injected with a total of 4.5 ml of radiesse, on (b)(6)2023.Batch number was reported as a00099020 (expiry date: 02/2026).The batch record review was received and the lot number for radiesse was confirmed as a00099020 (expiry date: 02/2026).A lot search in the global safety database was conducted.The patient was previously injected with radiesse, in 2022, without an incident.The patient's medical history included hypothyroid.On (b)(6)2023, after the radiesse injection, the patient experienced a vascular occlusion.Laboratory tests were not performed.An hour after the radiesse injection, the patient complained of an acute pain and an intervention was required to manage potential vascular occlusion.Corrective treatment included (b)(4) of hyaluronidase into the right preauricular and mandibular region, acetylsalicylic acid (asa) 85mg, 1 given several hours after treatment.On (b)(6) 2023, reported as 1 day after the injection, (b)(4) of hyaluronidase and asa 85mg were repeated.Additionally, she was treated with doxycycline 100mg twice daily for 10 days, nitroglycerin ointment twice daily, and red led started and continued for 4 days.Medrol dose pack was started on (b)(6)2023, reported as 2 days after the radiesse injection, due to persistent edema.The outcome of the event was reported as resolved on (b)(6) 2023 (changed from unknown).In the opinion of the reporter, the event was due to radiesse since acute pain occurred at site of injection and it appeared that there was vascular occlusion due to acute pain and persistent swelling, it was not considered to be permanent and an intervention with hyaluronidase aided in resolving the problem.
 
Additional Manufacturer Narrative
The device history record for radiesse injectable implant, lot number a00099020, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted related to this lot.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key17765256
Report Number3013840437-2023-00102
Device Sequence Number17796668
Product Code LMH
UDI-Device IdentifierM2138071M0K22
UDI-Public+M2138071M0K22/$$3260205A00099020$
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Catalogue Number8071M0K2
Device Lot NumberA00099020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date07/25/2024
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale